MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when the nurse opened the package for syringe preparation, she noted that the base of the needle was broken off inside the syringe.The issue was noticed before use.
 
Additional Manufacturer Narrative
A device history record showed no manufacturing or inspection anomalies.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product or describe changes that occurred.One sample and two representative photographs were provided for product analysis.The photograph and sample confirmed that the device did have a broken hub.A 6m root cause analysis did not identify any issues with the manufacturing process for the needles that would have caused this issue.There was one potential root cause identified during the investigation pertaining the manufacturing equipment however, there was insufficient information to determine whether this factor was the true root cause.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for hub damage.The lot met the acceptance criteria and was released.

Brand Name
MAGELLAN 3ML SFTY COMBO 23X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key10338464
Report Number1017768-2020-00835
Device Sequence Number19577780
Product Code FMI
UDI-Device Identifier10884521005815
UDI-Public10884521005815
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833310
Device Catalogue Number8881833310
Device Lot Number907743
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date10/13/2020
Patient Sequence Number1